MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X280M; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X280M; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34251280S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported : ''the customer reports a broken gamma nail, the revision surgery is planned for (b)(6) 2024.''.
 
Event or Problem Description
As reported: ''the customer reports a broken gamma nail, the revision surgery is planned for (b)(6) 2024.''.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the nail was returned broken, as reported.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.On the proximal side, instantaneous breakage can be seen at medial.There is a fatigue zone with a smooth surface and progression lines over almost the whole surface of the fracture.Drill marks and deformation were found at the lateral entrance.The drill marks were most likely caused by miss-drilling during lag screw reaming which created the starting point of the fracture somewhere at the lateral edge.On the distal side, heavy material deformation can be seen which most likely had contributed to the starting point of the fracture at lateral.The lag screw bearing point shows strong impression marks and deformation which may come from the high compressive load, indicating the nail was exposed to continuous high load over a longer period of time.Therefore, the breakage pattern resembles a fatigue breakage of the nail.The breakage was most likely initiated due to initial miss-drilling and broke instantaneously from the other side due to high tension and loading over time.The broken nail was returned for evaluation and no product related issue could be detected.There was no additional information about the event provided, the implantation date is unknown and neither x-rays, nor operation report, nor information about patient activity was available.Therefore the root cause of the breakage cannot be defined.The evaluation of the nail has shown that fatigue caused by high loads did lead to the breakage of the device.The visible drill marks also played a certain role as such marks have an influence on the lifetime of the nail.As a reminder, the operative technique states the following: in the event the nail is damaged during lag screw reaming, the fatigue strength of the implant may be reduced which may cause nail to fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Additional Manufacturer Narrative
Please note update to device codes.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X280M
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19860063
Report Number0009610622-2024-00722
Device Sequence Number15479361
Product Code HSB
UDI-Device Identifier07613252273790
UDI-Public(01)07613252273790(17)271130(10)K05DEA7
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34251280S
Device Lot NumberK05DEA7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer09/17/2024
11/14/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date10/17/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown